Arkansas, 2001Damaging Winds in Arkansas, June 14, 2001
June 14, 2001 · NWS MEG · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 14, 1:45 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 1:45 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU JUN 14 2001
COLD FRONT NOW ENTERING WESTERN MISSOURI AND CONTINUING INTO EASTERN
OKLAHOMA. SEVERE WEATHER A POSSIBILITY TONIGHT INTO FRIDAY MORNING
SO WILL MENTION SEVERE IN THE WESTERN HALF OF FORECAST AREA TONIGHT
AND EASTERN HALF ON FRIDAY. ONCE FRONT MOVES THROUGH AREA ON
FRIDAY...DRY AND COOLER CONDITIONS WILL BE FOUND ON SATURDAY WITH A
SLIGHT WARMUP THROUGH THE BEGINNING OF NEXT WEEK.
PRELIMINARY NUMBERS
MEM 74/85/65/91/68 551
MKL 72/85/61/90/66 461
JBR 72/88/62/92/67 641
TUP 72/85/66/92/67 361
.MEG...NONE.
In the hours before
Special weather statement, Jun 14, 2:34 PM CST, 2 hours 26 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-150900-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT THU JUN 14 2001
THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS...AND THE MISSOURI BOOTHEEL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS
EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE...
AND EXTREME NORTHWEST MISSISSIPPI. THE SLIGHT RISK AREA IS
GENERALLY WEST OF A LINE FROM UNION CITY TO COLLIERVILLE TO
CLARKSDALE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY MORNING ACROSS
WEST TENNESSEE AND NORTH MISSISSIPPI. THE SLIGHT RISK AREA IS
GENERALLY EAST OF A LINE FROM UNION CITY TO COLLIERVILLE TO
CLARKSDALE.
EARLY THIS AFTERNOON...A COLD FRONT EXTENDED ACROSS WESTERN MISSOURI
INTO EASTERN OKLAHOMA. THIS FRONT WILL CONTINUE TO MOVE EASTWARD
TONIGHT AND FRIDAY. AS THE FRONT APPROACHES THE MID SOUTH...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION LATE TONIGHT
AND MOVE EASTWARD DURING THE MORNING HOURS ON FRIDAY.
LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN
SEVERE WEATHER THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO
IS ALSO POSSIBLE.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATE TONIGHT OR FRIDAY. MONITOR NOAA
WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.
Thunderstorm Wind, Lawrence
- When
- June 14, 5:00 PM CST to 5:15 PM CST
- Where
- Lawrence County, Countywide
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -91.083
Numerous trees were knocked down mainly across the western part of the county.
Thunderstorm Wind, Randolph
- When
- June 14, 5:35 PM CST to 5:40 PM CST
- Where
- Randolph County, 18 mi N of Pocahontas
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.533, -90.967
A couple of trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 14, 20011 death · 1 event
- Tornadoes in Iowa, June 14, 20013 injured · F2 · 2 events
- Tornado and Hail in Iowa, June 14, 2001$300,000 · F1 · 27 events
- Wildfire in California, June 14 to 20, 20016 injured · $150,000 · 1 event
- Tornado and Hail in Texas, June 14, 2001$91,000 · F0 · 57 events
- Damaging Winds and Lightning Strike in Kansas, June 14, 20012 injured · $305,000 · 78 kt wind · 15 events
- Hail and Damaging Winds in Missouri, June 14, 20012 injured · $90,000 · 1.75 in hail · 31 events
- Extreme Cold in Colorado, June 14, 2001$250,000 · 1 event
- Flash Flood in Missouri, June 14, 2001$200,000 · 1 event
- Flash Flood in Arkansas, June 14 to 15, 2001$175,000 · 1 event
- Flash Flood and Lightning Strike in North Carolina, June 14, 2001$125,000 · 2 events
- Flash Flooding and Flood in Iowa, June 14, 20012 injured · 70 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252205, 5252206.